Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 30, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Jul 31, 2006, 11:46 AM CDT for 24 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2006, 11:46 AM CDT (16:46 UTC)
- Expired
- Jul 31, 2006, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 311646 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1146 AM CDT MON JUL 31 2006 ...WINDS WILL BLOW ACROSS SOUTHWEST KANSAS THIS AFTERNOON... .LOW PRESSURE OVER EASTERN COLORADO WILL STRENGHTEN AND MOVE SOUTH DURING THE DAY. THIS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE AREA RESULTING IN STRONG SOUTH WINDS. THE WINDS WILL SUBSIDE BY EARLY EVENING. THE HEAT ADVISORY WILL BE CANCELLED DUE TO THE COOLING EFFECTS OF THE WIND AND FAILURE TO MEET CRITERIA. KSZ066-081-089-090-010100- /O.CAN.KDDC.HT.Y.0002.000000T0000Z-060802T0000Z/ /O.NEW.KDDC.WI.Y.0030.060731T1646Z-060801T0100Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1146 AM CDT MON JUL 31 2006 ...HEAT ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HEAT ADVISORY HAS BEEN CANCELLED. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE DAY. THE WINDS WILL SUBSIDE BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-043>046-062>065-075>080-085>088-010100- /O.NEW.KDDC.WI.Y.0030.060731T1646Z-060801T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1146 AM CDT MON JUL 31 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE DAY. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
2 follow-up statements
000 WWUS73 KDDC 312020 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT MON JUL 31 2006 ...STRONG WINDS WILL CONTINUE ACROSS SOUTHWEST KANSAS EARLY THIS EVENING... .A TIGHT PRESSURE GRADIENT OVER THE AREA RESULTED IN STRONG SOUTH WINDS LATE THIS AFTERNOON. THE WINDS WILL SUBSIDE BY EARLY EVENING WITH THE WINDS DECREASING INTO THE 15 TO 25 MPH RANGE BY SUNSET. KSZ030-031-043>046-062>066-075>081-085>090-010100- /O.CON.KDDC.WI.Y.0030.000000T0000Z-060801T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 320 PM CDT MON JUL 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE DAY. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
000 WWUS73 KDDC 010056 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 756 PM CDT MON JUL 31 2006 KSZ030-031-043>046-062>066-075>081-085>090-010200- /O.EXP.KDDC.WI.Y.0030.000000T0000Z-060801T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 756 PM CDT MON JUL 31 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. WINDS ACROSS THE AREA HAVE STARTED TO DIE OFF AND WILL CONTINUE TO DO SO OVER THE NEXT COUPLE OF HOURS. EXPECT SOUTHERLY WINDS TO REMAIN IN THE 15 TO 25 MPH RANGE THROUGH MUCH OF THE NIGHT. $$ 28
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jul 31, 3:07 AM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Jul 31, 3:07 AM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 307 AM CDT MON JUL 31 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES CONTINUE TO BE HEAT, WINDS, CLOUDS, AND CHANCES FOR THUNDERSTORMS. VERY WARM MID LEVEL PLUME CONTINUES TO CREEP EASTWARD WITH 14C 700MB TEMPS FORECAST TO MOVE EAST INTO WESTERN KANSAS. THIS WOULD SUPPORT HIGHS IN THE MID 90S WEST TO 102 EAST. CONCERNS ARE WITH UPPER LOW OVER ARIZONA AS IT IS FORECAST TO MOVE INTO WESTERN KANSAS LATER TODAY AND INTO TUESDAY. QUESTIONS ARE IF THIS LOW WILL BRING IN HIGH LEVEL CLOUDINESS AND SOME CHANCES FOR THUNDER LATER TODAY INTO TUESDAY. ALSO IF TEMPS WILL BE AS WARM ON TUESDAY WITH MORE CLOUDINESS. CURRENT 850MB GRADIENT IS TIGHT THIS MORNING WITH PROFILERS SHOWING 50 KNOTS OFF THE DECK. HOWEVER MODELS SHOW COUPLING AND MIXING WITH WINDS DECREASING, SO AGAIN WILL BE VERY CLOSE TO WIND ADVISORY TODAY. NEIGHBORS ALSO NOT CONSIDERING ADVISORY, BUT DAY SHIFT WILL NEED TO MONITOR. DO NOT THINK CURRENT HEAT ADVISORY IN OUR EAST CWA WILL MAKE CRITERIA, BUT WITH HIGHS NEAR 102 IN THE FAR EAST IT WILL NOT HURT TO KEEP IT IN ONCE GOING. HIGHS TODAY DEPENDING ON HOW MUCH CLOUD FORMS LATER SHOULD AGAIN BE SIMILAR TO YESTERDAY WITH MID TO UPPER 90S WEST TO 1O2 NORTH AND EAST. TONIGHT AND TUESDAY NIGHT LOOK MILD WITH SOUTH WINDS 10 TO 20MPH AND LOWS IN THE 70S. HIGHS ON TUESDAY COULD BE SLIGHTLY COOLER DEPENDING ON CLOUD COVER. DAYS 3-7... MAIN ITEM OF CONCERN IN THE EXTENDED IS TIMING OF THE FRONT MID-WEEK...TIMING AND EXTENT OF THUNDERSTORMS...AND TEMPERATURES. THERE IS STILL A STRONG SIGNAL IN THE NAM, UKMET, AND GFS THAT THE FRONT WILL EDGE SLOWLY SOUTH LATE TUESDAY NIGHT AND WEDNESDAY. UPPER FLOW PATTERN WILL PUT WESTERN KANSAS IN A FAVORABLE ZONE (RIGHT ENTRANCE REGION OF UPPER TROPOSPHERIC JET) FOR LIFT TO SUPPORT ORGANIZED CONVECTION. MOISTURE APPEARS TO BE THE LEAST OF CONCERNS WITH +15 TO +16C DEWPOINTS AT H85 SHOWN BY THE UKMET AND GFS ALONG AND JUST NORTH OF THE FRONT. HIGH TEMPS WEDNESDAY WILL BE DIFFICULT TO GAUGE DEPENDING ON WHERE THE FRONT IS BY LATE AFTERNOON. HIGHS SOUTH OF THE FRONT SHOULD REACH WELL INTO THE UPPER 90S WITH TEMPS STRUGGLING TO GET MUCH ABOVE THE LOWER-MID 80S TO THE NORTH OF THE FRONT. HAVE ADJUSTED HIGHS UP A BIT IN THE SOUTHEAST AS IT APPEARS THE FRONT SHOULD HOLD OFF MOVING THROUGH THIS AREA UNTIL AT LEAST THE EARLY EVENING. WILL KEEP THE CHANCE TO SLIGHT CHANCE POPS GOING THROUGH THURSDAY...PARTICULARLY THE SOUTHERN ZONES CLOSER TO THE FRONT. WHEN ALL IS SAID AND DONE...SOME PORTIONS OF THE FCST AREA MAY RECEIVE 1 TO 2 OF RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 100 75 100 72 / 10 10 10 30 GCK 99 74 99 70 / 10 10 10 40 EHA 96 70 95 70 / 10 20 20 40 LBL 98 73 99 71 / 10 20 10 40 HYS 103 75 103 72 / 10 20 10 40 P28 103 78 102 76 / 10 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR KSZ066-KSZ081-KSZ089- KSZ090. && FN06/25
Hazardous weather outlook, Jul 31, 3:41 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 341 AM CDT MON JUL 31 2006 KSZ030-031-043>046-061>065-074>080-084>088-011000- CLARK-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN- KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-RUSH-SCOTT-SEWARD-STANTON- STEVENS-TREGO- 341 AM CDT (241 AM MDT) MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ066-081-089-090-011000- BARBER-COMANCHE-PRATT-STAFFORD- 341 AM CDT MON JUL 31 2006 .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY. HEAT INDEX VALUES OF 103 TO 107 COMBINED WITH VERY MILD LOW TEMPERATURES IN THE UPPER 70S ARE EXPECTED. THESE CONDITIONS COULD CAUSE HEAT RELATED ILLNESSES IF PRECAUTIONS ARE NOT TAKEN WHILE WORKING OR PLAYING OUTSIDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HEAT ADVISORY WILL CONTINUE IN EFFECT THROUGH TUESDAY AFTERNOON. HEAT INDEX VALUES OF 103 TO 107 COMBINED WITH VERY MILD LOW TEMPERATURES IN THE UPPER 70S ARE EXPECTED. THESE CONDITIONS COULD CAUSE HEAT RELATED ILLNESSES IF PRECAUTIONS ARE NOT TAKEN WHILE WORKING OR PLAYING OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.